MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.1
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.1mm micl12.1, -11.5 diopter, implantable collamer lens, into the patient's left eye on (b)(6) 2020.On (b)(6) 2020 the lens was removed due to excessive vault.Cause of the event is reported as patient related factor.Reportedly, surgeon "believed the anatomy of the sulcus did not allow for an ideal placement.Some blurred vision at 1 day post up.No pain.Planned lvc (laser vision correction) in 6 weeks.".
 
Additional Manufacturer Narrative
Additional data: h3 - device evaluation: lens was returned dry, taped to cartridge case, clear surgical residue on product.Visual inspection found haptic torn and residue on the lens.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9967630
Report Number2023826-2020-00921
Device Sequence Number2968908
Product Code MTA
UDI-Device Identifier00841542102780
UDI-Public00841542102780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK; INJECTOR MODEL#MSI-PF, LOT#UNK; CARTRIDGE MODEL#SFC-45, LOT#UNK; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK; INJECTOR MODEL#MSI-PF, LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR